International Journal of Trichology

CASE REPORT
Year
: 2016  |  Volume : 8  |  Issue : 4  |  Page : 171--172

Anagen effluvium following acute colchicine poisoning


Andrea Combalia1, Carola Baliu-Piqué1, Adriana Fortea2, Juan Ferrando1 
1 Department of Dermatology, Hospital Clinic de Barcelona, Barcelona, Spain
2 Department of Psichyatry, Hospital Clinic de Barcelona, Barcelona, Spain

Correspondence Address:
Andrea Combalia
Hospital Clinic, C/Villarroel 170, 08036, Barcelona
Spain

We present a case of a 17-year-old girl admitted to the Psychiatric Department recovering from a suicide attempt with colchicine. One week after poisoning, a sudden onset of hair loss was observed. Positive hair pull test and trichoscopy demonstrated the presence of anagen hairs with pigmented long roots covered by the root sheaths. Colchicine poisoning is an uncommon, but potentially life-threatening toxicologic emergency. An overdose of colchicine inhibits cell division, and thus the most affected organs are those which have a high rate of cell turnover. Hair loss resulting from colchicine poisoning presents as anagen effluvium, as it occurs with an exposure to toxic chemicals. Pharmacotherapy or specific treatment is not usually required, since the follicle resumes its normal activity after withdrawal of the antimitotic factors.


How to cite this article:
Combalia A, Baliu-Piqué C, Fortea A, Ferrando J. Anagen effluvium following acute colchicine poisoning.Int J Trichol 2016;8:171-172


How to cite this URL:
Combalia A, Baliu-Piqué C, Fortea A, Ferrando J. Anagen effluvium following acute colchicine poisoning. Int J Trichol [serial online] 2016 [cited 2020 Jul 3 ];8:171-172
Available from: http://www.ijtrichology.com/article.asp?issn=0974-7753;year=2016;volume=8;issue=4;spage=171;epage=172;aulast=Combalia;type=0